MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector was leaking the following information was received by the initial reporter with the following verbatim it was reported by the customer that the they got with that lot number have been "leaking".Verbatim: date was (b)(6) 2024.One occurrence but now we have another occurrence according to the night shift nurse coordinator.Lot number 24069402.The staff changed several bd maxzero extension sets last night.
 
Additional Manufacturer Narrative
T was reported that the filters were leaking.50 samples unused model mz9270, lot 24069402 were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were primed with water and no leak was observed, an air under water test was performed.The set was pressurized with about 10psi and the vent was submerged under water.There was a steady stream of air bubbles coming from the filter vent.This would indicate that there is no issue with damage/ holes in the membrane.A possible reason for the membrane leaking is that the hydrophobicity of the membrane being compromised during use and not during the manufacturing process.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Material#: mz9270, batch#: 24069402.It was reported by the customer that the they got with that lot number have been "leaking".Verbatim: date was (b)(6) 2024.One occurrence but now we have another occurrence according to the night shift nurse coordinator.Lot number 24069402.The staff changed several bd maxzero extension sets last night.Additional info: i need a label to ship the newest effected lot# back to you.Kelly, will have to answer you on the 2 below questions.Additional info: 1.Is there any sample available from this event (no) 2.Date of event: 10/26/24.3.Is there any adverse event? no adverse event.Rn had to change out 3 different tri-fuse extension sets due to all of them leaking.Nurse noticed the leaking coming from the small air filter hole on the disk.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20759482
Report Number9616066-2024-01727
Device Sequence Number18457456
Product Code FPA
UDI-Device Identifier10885403240737
UDI-Public(01)10885403240737
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9270
Device Lot Number24069402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown